Experience Project iOS Android Apps | Download EP for your Mobile Device

Wellbutrin Worse Than Depression?

hi! I am on Day 14 of taking Wellbutrin (well, the off brand) XL 450mg a day.

I filled this Rx because the stresses in my life bogged me down. The first few days, i thought it just hadnt kicked in yet. But i am experiencing the loss of appetite & more energy so i'm not complaining!! Unfortunately, im also experiencing EXTREME emotions. I cry over EVERYTHING, which has never been like me before. In a way, its making my depression worse because I dont want to go anywhere for fear that i will cry every 10 minutes. I also take Ativan 1mg 3x per day. The Ativan has been a Godsend. I've been taking it for about 10 months.
Anywho, I was just wondering if anyone else has had these crying spells & WILL THEY GO AWAY?

i know it takes some time for my system to adjust, but im beginning to think being depressed is better than this.

Melocalypse Melocalypse 22-25, F 2 Responses Jan 6, 2012

Your Response


I've been taking wellbutrin for several years. It has been fairly effective, although doesn't seem to have the same kick it did years ago. I was around 40 and suspected I had low thyroid. The tests confirmed that I was low but doc said not low enough (whatever that's supposed to mean) So he treated me for depression. I didn't feel a thing for 3 days. But late morning on the 4th day it happened suddenly in just a second or 2. It was like switching gears - it felt like my metabolism, pulse, brain... everything accelerated. I LIKED IT.
The first 4 to 6 weeks were volatile. I was spun-up big time, got very little sleep and struggled with irrational feelings/thoughts of anger and violence. Luckily, I am normally very mild tempered and passive.
I'm shocked that I have not seen this mentioned more often. I've talked to many people who take or have tried taking Welbutrin. All have experienced something similar in varied degrees. It sent a few on a rampage that ended in jail. Everyone should be adamantly forewarned of this side effect. Especially those with a more aggressive nature should be extremely cautious.

I just started at .75 milligrams, and just crying every day!!! its awful!!